Alert archive / Ohio / Special Weather Statements in 2017

Special Weather Statement, NWS Northern Indiana

July 23, 2017Williams County, Ohio

NWS Northern Indiana issued this special weather statement at Jul 23, 2017, 4:16 PM EDT for Williams County, Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2017, 4:16 PM EDT (20:16 UTC)
Expired
Jul 23, 2017, 4:45 PM EDT
In force
29 min
Issued by
NWS Northern Indiana

County Williams County, OH

The radar

The Northern Indiana radar (KIWX), 108 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2017-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2017-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

231 
WWUS83 KIWX 232016
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
416 PM EDT SUN JUL 23 2017

OHZ001-002-232045-
Fulton-Williams-
416 PM EDT SUN JUL 23 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FULTON AND
NORTHEASTERN WILLIAMS COUNTIES...

At 415 PM EDT, a strong thunderstorm was located over Pioneer, or
near Montpelier, moving southeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Archbold, Montpelier, West Unity, Pioneer, Stryker, Fayette, Holiday
City, West Jefferson, Alvordton, Zone, Bridgewater Center, Elmira and
Kunkle.

This includes Interstate 80 in Ohio between mile markers 8 and 28.
 
LAT...LON 4145 8437 4161 8468 4170 8459 4171 8444
      4164 8423
TIME...MOT...LOC 2015Z 300DEG 26KT 4165 8454 

$$

GH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 23, 2:10 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 23, 2:10 PM EDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
210 PM EDT Sun Jul 23 2017

.SYNOPSIS...
Issued at 210 PM EDT Sun Jul 23 2017

A cold front will bring low chances for scattered showers and
thunderstorms this afternoon into this evening. Drier and cooler
air then filters in behind this front tonight into early next
week. Highs on Monday will reach the mid 70s to near 80 degrees,
with highs on Tuesday in the upper 70s to low 80s. Warmer and dry
then into Wednesday before the next cold front brings renewed rain
and storm chances Wednesday night into Thursday.

&&

.SHORT TERM...(This Evening through Monday)
Issued at 210 PM EDT Sun Jul 23 2017

The main focus for the remainder of the afternoon and early evening
will be on shower/storm coverage and intensity. Very
subtle/diffuse boundaries on the leading edge of an approaching
mid level shortwave trough may provide enough of a focus for
isolated to widely scattered showers/storms across ne IN/nw OH/sc
Lower MI during the mid-late afternoon. Weak forcing/convergence
with overall moisture quality in question should limit the
coverage and intensity, though cannot rule out an isolated
stronger storm given MLCAPE values near 1500-2000 j/kg and deep
layer shear ~30 knots.

The other feature of note will be scattered convection expected to
develop across ne IL/srn WI near the primary cold front. This
activity will attempt to survive into areas mainly west of US 31 early
this evening, weakening and shifting more south with time thanks to
waning diurnal instability and orientation of main instability
axis.

Passage of the synoptic scale trough will allow cooler and much
drier air to filter in later tonight into Monday as flow in the low
levels back north-northeast post-frontal. Subsidence/height rises in
wake of the trough, with sfc high pressure gradually building in
from the northwest, will result in dry conditions and only a
scattered CU field on Monday.

&&

.LONG TERM...(Monday Night through Sunday)
Issued at 210 PM EDT Sun Jul 23 2017

Dry and noticeably less humid conditions will persist into Monday
night and Tuesday under high pressure surface and aloft.
Heat/humidity levels then increase into Wednesday as southwest
flow returns in advance of an approaching cold front expected to
move through the local area later Wednesday night-Thursday with
the only real threat for showers/storms during the long term
period. Chances for severe storms appear low given marginal shear
profiles and unfavorable diurnal timing (another weakening/early
morning MCS?). Ample moisture return (not surprising for late July
in the Corn Belt) and slowing nature to the frontal
slope/convection as it becomes more aligned to weaker mid- level
flow could pose a heavy rain threat. This return to storm chances
and higher humidity will be brief as the next Canadian shortwave
southeast through the Great Lakes brings high pressure and dry
conditions back into the picture Friday into next weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 101 PM EDT Sun Jul 23 2017

Showers and thunderstorms are expected to develop this afternoon
but should be widely scattered. Kept high end MVFR at SBN this
afternoon but that should improve after storms clear out by late
this afternoon. Winds during the forecast period will be between 5
and 10 kts generally out of the NW. Drier and VFR flight
conditions over the terminals starting this evening through the
end of the period.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Heidelberger

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 23, 3:42 PM EDT, 34 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
342 PM EDT Sun Jul 23 2017

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-241945-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
342 PM EDT Sun Jul 23 2017 /242 PM CDT Sun Jul 23 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...This afternoon and Tonight

Scattered thunderstorms are expected late this afternoon into early
this evening. The main threats with any thunderstorms will be wind
gusts in excess of 30 mph, lightning, and small hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance for thunderstorms Wednesday night into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ003-MIZ077-241945-
La Porte-Berrien-
342 PM EDT Sun Jul 23 2017 /242 PM CDT Sun Jul 23 2017/

This hazardous weather outlook is for portions of southwest Michigan
and northern Indiana.

.DAY ONE...This afternoon and Tonight

Isolated thunderstorms will be possible late this afternoon into
early this evening. The main threats with any thunderstorms will be
wind gusts in excess of 30 mph, lightning, and small hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Dangerous swimming conditions will be possible on Lake Michigan
beaches on Monday.

There is a chance for thunderstorms Wednesday night into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-241945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
342 PM EDT Sun Jul 23 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...This afternoon and Tonight

Isolated thunderstorms will be possible late this afternoon into
early this evening. Strong to severe storms are not expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Conditions may become hazardous for small craft on Monday.

There is a chance for thunderstorms Wednesday night into Thursday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Special weather statement, Jul 23, 3:43 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Northern Indiana
343 PM EDT SUN JUL 23 2017

MIZ081-OHZ001-002-232015-
Hillsdale-Fulton-Williams-
343 PM EDT SUN JUL 23 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HILLSDALE...
NORTHWESTERN FULTON AND NORTHEASTERN WILLIAMS COUNTIES...

At 342 PM EDT, a strong thunderstorm was located near Reading, or 13
miles southwest of Hillsdale, moving east at 55 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Pioneer, Fayette, Reading, Cambria, Ransom, Lyons, Waldron, Camden,
Montgomery, Prattville, Oakshade, Alvordton, Zone, Denson, Frontier,
Lake Seneca, Elmira, Tedrow, Betzer and Kunkle.

This includes Interstate 80 in Ohio between mile markers 21 and 31.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4156 8425 4171 8481 4176 8481 4176 8483
      4178 8483 4185 8480 4178 8436 4171 8436
      4171 8407
TIME...MOT...LOC 1942Z 286DEG 47KT 4175 8474

GH
Special weather statement, Jul 23, 3:52 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Northern Indiana
352 PM EDT SUN JUL 23 2017

INZ020-022-232015-
Cass-White-
352 PM EDT SUN JUL 23 2017

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WHITE AND CENTRAL
CASS COUNTIES...

At 352 PM EDT, a strong thunderstorm was located 7 miles south of
Royal Center, or 9 miles west of Logansport, moving southeast at 30
mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Logansport, Walton, Burnettsville, Clymers, Deacon, Idaville and Lake
Cicott.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4058 8637 4069 8637 4069 8652 4074 8653
      4074 8667 4076 8671 4088 8656 4065 8617
      4057 8635
TIME...MOT...LOC 1952Z 302DEG 25KT 4077 8654

GH
Local storm report, Jul 23, 4:00 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 PM EDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND GST     FULTON                  40.95N 86.26W
07/23/2017  M50 MPH          FULTON             IN   TRAINED SPOTTER

            MEASURED WITH AN ANEMOMETER. ALSO HAD PEA
            SIZED HAIL.

&&

CR
Special weather statement, Jul 23, 4:01 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Northern Indiana
401 PM EDT SUN JUL 23 2017

INZ015-022-023-232030-
Miami-Cass-Fulton-
401 PM EDT SUN JUL 23 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL FULTON...
NORTHEASTERN CASS AND NORTHWESTERN MIAMI COUNTIES...

At 400 PM EDT, a strong thunderstorm was located 8 miles south of
Rochester, moving southeast at 30 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Peru, Mexico, Erie, Denver, Fulton, Macy, Chili, Nyena Lake,
Deedsville, Twelve Mile, Metea, Hoover and Fletcher.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4090 8642 4100 8623 4091 8594 4080 8594
      4071 8604
TIME...MOT...LOC 2000Z 302DEG 25KT 4093 8618

GH
Local storm report, Jul 23, 4:14 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
414 PM EDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HAIL             CLYMERS                 40.71N 86.45W
07/23/2017  M0.25 INCH       CASS               IN   PUBLIC

            ALSO ESTIMATED 40 TO 50 MPH WINDS.

&&

CR
Special weather statement, Jul 23, 4:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
416 PM EDT SUN JUL 23 2017

OHZ001-002-232045-
Fulton-Williams-
416 PM EDT SUN JUL 23 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FULTON AND
NORTHEASTERN WILLIAMS COUNTIES...

At 415 PM EDT, a strong thunderstorm was located over Pioneer, or
near Montpelier, moving southeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Archbold, Montpelier, West Unity, Pioneer, Stryker, Fayette, Holiday
City, West Jefferson, Alvordton, Zone, Bridgewater Center, Elmira and
Kunkle.

This includes Interstate 80 in Ohio between mile markers 8 and 28.

LAT...LON 4145 8437 4161 8468 4170 8459 4171 8444
      4164 8423
TIME...MOT...LOC 2015Z 300DEG 26KT 4165 8454

GH

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 3:31 PM EDTSpecial Weather StatementIWXFulton29 min
Jul 23, 3:52 PM EDTSpecial Weather StatementIWXCass23 min
Jul 23, 4:01 PM EDTSpecial Weather StatementIWXMiami29 min
Jul 23, 4:18 PM EDTSpecial Weather StatementIWXDeKalb42 min
Jul 23, 5:01 PM EDTSpecial Weather StatementIWXAllen44 min
Jul 23, 5:47 PM EDTSpecial Weather StatementIWXAllen43 min
Jul 23, 7:04 PM EDTSpecial Weather StatementIWXLaPorte, Starke26 min
Jul 23, 7:08 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Starke35 min
Jul 23, 7:42 PM EDTSpecial Weather StatementIWXPulaski48 min
Jul 23, 7:52 PM EDTSevere Thunderstorm WarningIWXFulton, Marshall, Pulaski, Starke23 min
Jul 23, 3:43 PM EDTSpecial Weather StatementIWXWilliams32 min
Jul 23, 4:44 PM EDTSpecial Weather StatementIWXHenry46 min
Jul 23, 5:32 PM EDTSpecial Weather StatementIWXHenry, Putnam43 min
Jul 23, 6:37 PM EDTSpecial Weather StatementIWXPutnam53 min
Jul 23, 7:52 PM EDTRiver Flood WarningIWXAllen, Paulding, Putnam35 hr

Nearby

Special Weather Statements in Ohio, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.